Alert archive / New Mexico / High Wind Warnings in 2011

High Wind Warning 11, NWS Albuquerque, NM

May 24, 2011

NWS Albuquerque, NM issued this high wind warning at May 24, 2011, 4:49 AM MDT. It took effect at May 24, 2011, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2011, 4:49 AM MDT (10:49 UTC)
In effect from
May 24, 2011, 9:00 AM MDT
Expired
May 24, 2011, 9:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WWUS75 KABQ 241049
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
449 AM MDT TUE MAY 24 2011

...STRONG WEST WINDS TODAY...

.STRONG WEST WINDS WILL DEVELOP ALONG AND EAST OF NEW MEXICOS
CENTRAL MOUNTAIN CHAIN TODAY AS WINDS ALOFT STRENGTHEN IN
RESPONSE TO A POTENT UPPER LEVEL TROUGH CROSSING THE CENTRAL
ROCKIES AND A STRONG SURFACE TROUGH DEVELOPS IN THE LEE OF THE
SOUTHERN ROCKIES. THE STRONGEST WINDS WILL BE FELT ALONG AND
SOUTHEAST OF A LINE FROM RUIDOSO TO TUCUMCARI...WHERE GUSTS TO 60
MPH ARE EXPECTED DURING THE AFTERNOON. WIND SPEEDS WILL INITIALLY
REACH HAZARDOUS THRESHOLDS ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN BY MID MORNING...THEN SPREAD TO LOWER ELEVATIONS
DURING THE AFTERNOON. THE STRONG WINDS WILL DIMINISH AFTER SUNSET.

NMZ526-534>540-241800-
/O.NEW.KABQ.HW.W.0011.110524T1500Z-110525T0300Z/
SOUTH CENTRAL MOUNTAINS-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
449 AM MDT TUE MAY 24 2011

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

* LOCATION...ALONG AND SOUTHEAST OF A LINE FROM RUIDOSO TO TUCUMCARI.

* WINDS...30 TO 40 MPH WITH GUSTS TO 60 MPH. 

* TIMING...WIND GUSTS WILL INITIALLY BECOME HAZARDOUS BY MID
  MORNING ALONG THE EAST SLOPES OF THE SACRAMENTO AND CAPITAN
  MOUNTAINS...THEN SPREAD TO LOWER ELEVATIONS BY MID DAY INTO THE
  AFTERNOON. WIND SPEEDS WILL WEAKEN AROUND SUNSET.

* VISIBILITY...WILL DROP WELL BELOW 1 MILE AT TIMES IN DUST PRONE
  LOCATIONS.

* LOCAL IMPACTS...WINDS OF THIS MAGNITUDE WILL SEND LOOSE OBJECTS
  AIRBORNE AND COULD DOWN A FEW POWER LINES. DANGEROUS CROSS WINDS
  WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS...LIKE HIGHWAY 285
  SOUTH OF VAUGHN THROUGH ROSWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ521>525-528>533-241800-
/O.NEW.KABQ.WI.Y.0038.110524T1500Z-110525T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
449 AM MDT TUE MAY 24 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

* LOCATION...FROM NEW MEXICOS SOUTH CENTRAL HIGHLANDS...CENTRAL
  MOUNTAINS AND NORTHEAST HIGHLANDS NORTHEASTWARD ACROSS GUADALUPE
  COUNTY AND THE NORTHEAST PLAINS.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. WEAKER
  WINDS WILL BE FELT ALONG AND NORTH OF A LINE FROM SPRINGER TO
  CLAYTON...WHERE DIRECTIONS WILL SHIFT OUT OF THE NORTHWEST AND
  GUSTS MAY ONLY REACH 40 MPH.

* TIMING...WIND GUSTS WILL INITIALLY BECOME HAZARDOUS BY MID
  MORNING ALONG THE EAST SLOPES OF THE SACRAMENTO AND CAPITAN
  MOUNTAINS...THEN SPREAD TO LOWER ELEVATIONS DURING THE
  AFTERNOON. WIND SPEEDS WILL WEAKEN AROUND SUNSET.

* VISIBILITY...WILL DROP BELOW 1 MILE AT TIMES IN DUST PRONE
  LOCATIONS. 

* LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. HAZARDOUS
  CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS LIKE
  I-25 FROM LAS VEGAS TO RATON AND HIGHWAY 84 SOUTH OF LAS VEGAS
  TO FORT SUMNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

44
3 follow-up statements
686 
WWUS75 KABQ 241737
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1137 AM MDT TUE MAY 24 2011

...STRONG WEST WINDS THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS
AND PORTIONS OF CENTRAL NEW MEXICO...

.STRONG WEST WINDS ARE EXPECTED ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN THIS AFTERNOON AND EVENING AS WELL AS IN THE
MIDDLE RIO GRANDE VALLEY IN RESPONSE TO A VIGOROUS UPPER LEVEL
DISTURBANCE CROSSING THE SOUTHERN AND CENTRAL ROCKIES AND
DEEPENING SURFACE LOW PRESSURE OVER SOUTHEAST COLORADO. THE
STRONGEST WINDS ARE EXPECTED ALONG AND SOUTHEAST OF A LINE FROM
RUIDOSO TO TUCUMCARI...WHERE GUSTS TO 60 MPH ARE EXPECTED DURING
THE AFTERNOON. THE STRONG WINDS MAY PERSIST OVER NORTHEAST NEW
MEXICO TONIGHT...BUT SHOULD DIMINISH AFTER SUNSET ELSEWHERE. 

NMZ526-534>540-242230-
/O.CON.KABQ.HW.W.0011.000000T0000Z-110525T0300Z/
SOUTH CENTRAL MOUNTAINS-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1137 AM MDT TUE MAY 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* LOCATION...ALONG AND SOUTHEAST OF A LINE FROM RUIDOSO TO 
  TUCUMCARI.

* WINDS...WESTERLY SUSTAINED 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS AFTERNOON...REACHING
  PEAK STRENGTH DURING THE MID AFTERNOON TO EARLY EVENING
  HOURS...THEN DIMINISH AFTER SUNSET. 

* VISIBILITY...MAY LOCALLY FALL TO BELOW 1 MILE AT TIMES IN DUST
  PRONE LOCATIONS.

* LOCAL IMPACTS...WINDS OF THIS MAGNITUDE WILL SEND LOOSE OBJECTS
  AIRBORNE AND COULD DOWN A FEW POWER LINES. DANGEROUS CROSS WINDS
  WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS...INCLUDING
  HIGHWAY 285 SOUTH OF VAUGHN THROUGH ROSWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ519-242230-
/O.EXA.KABQ.WI.Y.0038.000000T0000Z-110525T0300Z/
ALBUQUERQUE METRO AREA-
1137 AM MDT TUE MAY 24 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* LOCATION...THE ALBUQUERQUE METRO AREA...INCLUDING LOS LUNAS AND
  RIO RANCHO. 

* WINDS...WEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.
 
* TIMING...WINDS ARE EXPECTED TO INCREASE EARLY THIS
  AFTERNOON...REACHING PEAK STRENGTH FROM MID AFTERNOON UNTIL
  AROUND SUNSET. WINDS SHOULD SLOWLY DIMINISH THEREAFTER. 

* VISIBILITY...MAY LOCALLY FALL TO ONE MILE OR LESS IN DUST PRONE
  LOCATIONS.

* LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. HAZARDOUS
  CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS
  INCLUDING INTERSTATE 25. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>525-528>533-242230-
/O.CON.KABQ.WI.Y.0038.000000T0000Z-110525T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
1137 AM MDT TUE MAY 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* LOCATION...SOUTH CENTRAL AND CENTRAL HIGHLANDS...SANDIA AND
  MANZANO MOUNTAINS TO THE NORTHEAST HIGHLANDS...NORTHEAST AND
  EAST CENTRAL PLAINS. 

* WINDS...WEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 45 TO 55
  MPH. 

* TIMING...WINDS WILL INCREASE EARLY IN THE AFTERNOON...REACHING
  PEAK STRENGTH DURING THE MID AFTERNOON HOURS. WINDS SHOULD BEGIN
  TO DIMINISH AROUND SUNSET...BUT MAY CONTINUE TO BE GUSTY OVER
  THE NORTHEAST HIGHLANDS AND PLAINS INTO THE LATE EVENING. 

* VISIBILITY...WILL LOCALLLY FALL BELOW 1 MILE AT TIMES IN DUST
  PRONE LOCATIONS.

* LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. HAZARDOUS
  CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS
  INCLUDING INTERSTATE 25 FROM NEAR LAS VEGAS TO RATON AND
  HIGHWAY 84 SOUTH OF LAS VEGAS TO FORT SUMNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
072 
WWUS75 KABQ 242142
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT TUE MAY 24 2011

...STRONG WESTERLY WINDS WILL CONTINUE INTO THE EVENING OVER THE
EASTERN PLAINS AND PORTIONS OF CENTRAL NEW MEXICO...

.STRONG WEST WINDS ARE EXPECTED TO PERSIST ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN INTO THIS EVENING AS WELL AS IN THE MIDDLE
RIO GRANDE VALLEY IN RESPONSE TO A VIGOROUS UPPER LEVEL
DISTURBANCE CROSSING THE SOUTHERN AND CENTRAL ROCKIES AND
DEEPENING SURFACE LOW PRESSURE OVER SOUTHWEST KANSAS. THE
STRONGEST WINDS ARE EXPECTED ALONG AND SOUTHEAST OF A LINE FROM
RUIDOSO TO TUCUMCARI...WHERE POTENTIAL EXISTS FOR GUSTS TO 60 MPH.
THE STRONG WINDS MAY PERSIST OVER NORTHEAST NEW MEXICO
TONIGHT...BUT SHOULD DIMINISH AFTER SUNSET ELSEWHERE.

NMZ526-534>540-250300-
/O.CON.KABQ.HW.W.0011.000000T0000Z-110525T0300Z/
SOUTH CENTRAL MOUNTAINS-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
342 PM MDT TUE MAY 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* LOCATION...ALONG AND SOUTHEAST OF A LINE FROM RUIDOSO TO 
  TUCUMCARI. 

* WINDS...WESTERLY SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...WINDS SHOULD BE AT THEIR PEAK STRENGTH THROUGH THE
  EARLY EVENING HOURS...THEN DIMINISH AFTER SUNSET.

* VISIBILITY...MAY LOCALLY FALL TO BELOW 1 MILE AT TIMES IN DUST 
  PRONE LOCATIONS. 

* LOCAL IMPACTS...WINDS OF THIS MAGNITUDE WILL SEND LOOSE 
  OBJECTS AIRBORNE AND COULD DOWN A FEW POWER LINES. DANGEROUS 
  CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS...
  INCLUDING HIGHWAY 285 SOUTH OF VAUGHN THROUGH ROSWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ519-521>525-528>533-250300-
/O.CON.KABQ.WI.Y.0038.000000T0000Z-110525T0300Z/
ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
342 PM MDT TUE MAY 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* LOCATION...SOUTH CENTRAL AND CENTRAL HIGHLANDS...SANDIA AND 
  MANZANO MOUNTAINS TO THE NORTHEAST HIGHLANDS...NORTHEAST AND 
  EAST CENTRAL PLAINS. 

* WINDS...WEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 45 TO 
  55 MPH. 

* TIMING...WINDS WILL BE AT THEIR PEAK STRENGTH BEFORE SUNSET THIS
  EVENING. WINDS SOUTH OF INTERSTATE 40 SHOULD BEGIN TO DIMINISH
  THEREAFTER...BUT MAY CONTINUE TO BE STRONG GUSTY OVER THE
  NORTHEAST HIGHLANDS AND PLAINS INTO THE LATE NIGHT HOURS. 

* VISIBILITY...WILL LOCALLY FALL BELOW 1 MILE AT TIMES IN DUST
  PRONE LOCATIONS.

* LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. HAZARDOUS 
  CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS 
  INCLUDING INTERSTATE 25 FROM NEAR LAS VEGAS TO RATON AND 
  HIGHWAY 84 SOUTH OF LAS VEGAS TO FORT SUMNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
764 
WWUS75 KABQ 250244
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
844 PM MDT TUE MAY 24 2011

NMZ526-534>540-250345-
/O.EXP.KABQ.HW.W.0011.000000T0000Z-110525T0300Z/
SOUTH CENTRAL MOUNTAINS-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
844 PM MDT TUE MAY 24 2011

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH
MIDNIGHT. THE STRONGEST WINDS HAVE DIMINISHED THEREFORE THE HIGH 
WIND WARNING WILL EXPIRE.

$$

NMZ519-521>525-528>533-250345-
/O.EXP.KABQ.WI.Y.0038.000000T0000Z-110525T0300Z/
ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
844 PM MDT TUE MAY 24 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL 
CONTINUE THROUGH MIDNIGHT. THE STRONGEST WINDS HAVE DIMINISHED
THEREFORE THE WIND ADVISORY WILL EXPIRE. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at May 24, 3:36 AM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 24, 3:36 AM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 AM MDT TUE MAY 24 2011

.DISCUSSION...
THE BASE OF A NEGATIVELY TILTED AND DEEPENING UPPER LEVEL TROUGH
CROSSED LAS VEGAS...NV...OVERNIGHT. THIS SYSTEM WILL PASS MAINLY
NORTH OF NM TODAY WITH LEE SIDE CYCLOGENESIS FORMING A CLOSED LOW
PRESSURE SYSTEM IN EASTERN CO THIS AFTERNOON. THE SYSTEM WILL THEN
EXIT GRADUALLY EASTWARD THROUGH KS WEDNESDAY. THIS TRACK WILL STEER
THE CORE OF A STRONG SPEED MAXIMUM IN THE POLAR JET OVER NM TODAY.
FURTHER...A 994 MB SURFACE LOW WILL ALSO DEVELOP OVER SE CO WITH A
STRONG SURFACE TROUGH AND TIGHT PRESSURE GRADIENT IN THE LEE OF THE
SOUTHERN ROCKIES TODAY. THESE INGREDIENTS WILL RESULT IN STRONG
WINDS FROM MID MORNING THROUGH SUNSET...ESPECIALLY ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN. THE STRONGEST WINDS ARE EXPECTED ALONG AND
SE OF A LINE FROM RUIDOSO TO TUCUMCARI...WHERE NAM MOS SUSTAINED
WIND SPEEDS PEAK NEAR 35 KT DURING THE AFTERNOON. A HIGH WIND
WARNING IS NOW IN EFFECT FOR THIS AREA...AND A WIND ADVISORY IS IN
EFFECT FOR THE REMAINDER OF THE AREA ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN. THE SANGRE DE CRISTOS HAVE BEEN EXCLUDED FROM THE
WIND ADVISORY BECAUSE THE SPEED MAXIMUM ALOFT WILL TRACK MAINLY OVER
AND EAST OF NEW MEXICOS SOUTH CENTRAL MOUNTAINS. WITH ALL OF THE
WIND WILL COME WIDESPREAD LOW HUMIDITIES AND SERIOUS FIRE WEATHER
CONCERNS GIVEN THE ONGOING DROUGHT.

THERE WILL ALSO BE MAINLY ISOLATED AND GUSTY THUNDERSTORMS
TODAY...MOST OF WHICH WILL PRODUCE LITTLE OR NO RAIN EXCEPT POSSIBLY
IN THE MOUNTAINS NEAR THE CO BORDER. THE ACTIVITY WILL TRANSITION TO
ISOLATED LIGHT RAIN SHOWERS AND ISOLATED HIGH TERRAIN SNOW SHOWERS
TONIGHT FROM THE NORTHERN MOUNTAINS EASTWARD ACROSS THE NE
PLAINS...THEN A TOUCH OF WRAP AROUND MOISTURE COULD INDUCE A SPOTTY
SHOWER OR THUNDERSTORM ACROSS THE NE CORNER WEDNESDAY. A PACIFIC
COLD FRONT WILL CROSS RAPIDLY FROM THE WEST TODAY CAUSING WINDS TO
SHIFT OUT OF THE NW BY WEDNESDAY...WHEN THEY WILL REMAIN BREEZY ACROSS
PARTS OF THE EAST. HUMIDITIES WILL REMAIN LOW ENOUGH FOR FIRE
WEATHER CONCERNS TO PERSIST IN THE LEE OF THE SANDIAS AND MANZANOS
WEDNESDAY.  HIGH TEMPERATURES TODAY AND WEDNESDAY WILL RANGE FROM
NEAR NORMAL IN THE LOWER PECOS AND SAN FRANCISCO RIVER VALLEYS...TO
AS MUCH AS 11 DEGREES BELOW NORMAL ELSEWHERE. WEDNESDAY WILL ALSO
FEATURE A SECONDARY BACK DOOR COLD FRONT THAT SHOULD DRAPE ACROSS NE
NM WITH BRISK N AND NW WINDS.

THURSDAY WILL BRING BRIEFLY WARMING TEMPERATURES AS A MODEST
RIDGE OF HIGH PRESSURE QUICKLY CROSSES THE ROCKIES AND ANOTHER
UPPER LOW RACES EASTWARD FROM WASHINGTON TO MONTANA. THIS WILL STEER
A RAPID ZONAL FLOW ALOFT OVER NM BY LATE THURSDAY. AMPLE MIXING IN
THE LATE SPRING SUN WILL RESULT IN A RETURN TO BREEZY TO WINDY
CONDITIONS THURSDAY AFTERNOON ALONG AND W OF THE CENTRAL MOUNTAIN
CHAIN. SOME COOLER AIR WILL SAG INTO THE STATE FROM THE NORTH
FRIDAY AS WINDS REMAIN BREEZY IN THE MOUNTAINS.

THE COMING WEEKEND WILL FEATURE RESTRENGTHENING SOUTHWEST WINDS...ABOVE
NORMAL TEMPERATURES AND INCREASING FIRE WEATHER CONCERNS AS A BROADER
UPPER LEVEL LOW PRESSURE SYSTEM DROPS INTO THE GREAT BASIN. THE
SYSTEM COULD PULL IN ENOUGH LOW LEVEL RETURN FLOW FOR THE DRY LINE
TO BECOME ACTIVE WITH ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE
FAR EASTERN PLAINS LATE SUNDAY OR LATE MONDAY. 44

&&

.AVIATION...
STRONG/GUSTY W-SWLY SFC WINDS WILL BE THE PRIMARY AVIATION WEATHER
HAZARD DURING THE NEXT 24 HOURS. SFC WINDS WILL INCREASE SHARPLY
BEGINNING AROUND 15Z...PEAK IN STRENGTH BETWEEN 18Z-01Z BEFORE
SLOWLY DIMINISHING AFTER 03Z. HOWEVER...LOCALLY STRONG/GUSTY
DOWNSLOPE WINDS WILL PERSIST ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN THROUGH 12Z WED. FOR THE DAYTIME PERIOD...EXPECT THE
STRONGEST GUSTS /40 KTS OR GREATER/ TO AFFECT AREAS ALONG/SOUTH OF
I-40 AS WELL AS THE NORTHEAST QUARTER OF NM. OF PARTICULAR CONCERN
WILL BE THE EC/SE PLAINS TO INCLUDE KROW AND KTCC WHERE GUSTS NEAR
50 KTS ARE LIKELY FOR AN EXTENDED PERIOD DURING THE PM HOURS.  WINDS
WILL BE LEAST SIGNIFICANT AT KFMN AND THE FOUR CORNERS. IN ADDITION
TO THE WIND...ISOLATED TO SCATTERED SHRA AND ISOLD -TSRA ACROSS THE
FAR NORTH WHERE VERY LOCALIZED MVFR CIGS MAY BE ENCOUNTERED NEAR THE
COLORADO BORDER.  OTHERWISE...VFR CONDS WILL PREVAIL AREAWIDE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

KJ

&&

.FIRE WEATHER...
EXTREME FIRE WEATHER PATTERN DEVELOPING ACROSS
THE EASTERN PLAINS TODAY...WITH CRITICAL FIRE WEATHER CONDITIONS
ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN...CENTRAL VALLEY CORRIDOR
AND PARTS OF THE SOUTHWEST. THE WIND/RH COMBO WILL BE LEAST
CRITICAL OVER NORTH CENTRAL AND NORTHWEST ZONES.

SERIOUS FIRE WEATHER THREAT DEVELOPING ALONG/EAST OF THE CENTRAL
MOUNTAIN CHAIN TODAY...AND IN PARTICULAR THE EAST CENTRAL PLAINS
WHERE VERY WINDY CONDITIONS COUPLED WITH EXTREMELY CRITICAL HUMIDITY
VALUES WILL SPAN AN EXTENDED PERIOD BEGINNING MID/LATE MORNING
PERSISTING THROUGH EARLY EVENING. RH RECOVERY NEAR DAYBREAK ON THE
PLAINS WILL BE POOR AT BEST SAVE FOR THE NORTHEAST CORNER WHERE A
VERY BRIEF INTRUSION OF HIGHER MOISTURE EXPECTED. OTHERWISE...
HUMIDITY VALUES IN THE 15 TO 25 PERCENT RANGE ON THE PLAINS AFTER
DAYBREAK WILL QUICKLY DROP TO LESS THAN 10 PERCENT BY 10 AM IF NOT
EARLIER AND GENERALLY AVERAGE 3 TO 8 PERCENT FROM LATE MORNING
THROUGH SUNSET.  ACROSS THE CENTRAL AND WEST...RH VALUES WILL BE
SLIGHTLY HIGHER THAN THEY WERE ON TUESDAY OWING TO COOLER
TEMPERATURES BUT STILL IN CRITICAL RANGE ESPECIALLY FOR THE CENTRAL
VALLEY CORRIDOR AND THE WESTERN VALLEYS.

ADDED ZONE 105 TO THE PREVIOUS RED FLAG WARNING GIVEN MUCH STRONGER
WINDS TODAY AS COMPARED TO TUESDAY...WITH THE FOCUS FOR THE MOST
CRITICAL CONDITIONS ALONG/SOUTH OF THE I-40 CORRIDOR.  OTHERWISE...
NO CHANGES PLANNED TO PREVIOUS RED FLAG WARNING HIGHLIGHTS.

STRONG MID-LEVEL TROUGH CROSSING NORTHERN ARIZONA THIS MORNING WILL
SWING ACROSS NORTHERN NEW MEXICO DURING THE AFTERNOON.  A FEW EARLY
MORNING LIGHTNING STRIKES NOTED IN THE VICINITY OF THE GRAND CANYON
INDICATIVE OF HOW STRONG THIS SYSTEM IS.  IN RESPONSE TO THIS
APPROACHING SYSTEM...AN AREA OF SURFACE LOW PRESSURE WILL RAPIDLY
DEEPEN OVER SOUTHWEST KANSAS AND THE OKLAHOMA PANHANDLE AND MOVE
TOWARD THE EAST DURING THE AFTERNOON.  THIS WILL RESULT IN A VERY
STRONG SURFACE GRADIENT ACROSS THE STATE AND COUPLED WITH A BELT OF
STRENGTHENING MID LEVEL WINDS WILL PRODUCE THE WINDY TO VERY WINDY
CONDITIONS.

ALTHOUGH WINDS WILL DIMINISH AFTER SUNSET...EXPECT AREAS OF
STRONG/GUSTY WINDS TO PERSIST ALONG/EAST OF THE CENTRAL MOUNTAIN
CHAIN TONIGHT INTO WEDNESDAY MORNING ESPECIALLY THOSE LOCATIONS
PRONE TO DOWNSLOPE WINDS TO THE LEE OF THE SANGRE DE CRISTO...SANDIA
AND MANZANO MOUNTAINS.

IN ADDITION TO THE WIND...ISOLATED TO SCATTERED SHOWERS AND A FEW
THUNDERSTORMS WILL DEVELOP ACROSS THE FAR NORTH.  BEST CHANCES WILL
BE FOUND BETWEEN THE FOUR CORNERS AND SOUTHERN SAN JUANS.

A BACKDOOR COLD FRONT WILL SLOWLY WORK DOWN THE EASTERN PLAINS FOR
WEDNESDAY WITH COOLER TEMPERATURES AND INCREASED HUMIDITIES AS WELL
AS LIGHTER WINDS. WILL KEEP THE FIRE WEATHER WATCH HOISTED FOR AREAS
EAST OF THE CENTRAL MOUNTAIN CHAIN...EAST CENTRAL PLAINS FOR
WEDNESDAY BUT MAINLY CONCERNED FOR EARLY PART OF THE DAY.  IF TRENDS
CONTINUE...A LATER SHIFT MAY CONSIDER DROPPING BUT ENOUGH
UNCERTAINTY TO MAINTAIN THE HIGHLIGHT FOR NOW. LESS WIND ALSO
EXPECTED ACROSS THE WEST ON WEDNESDAY BUT STILL SOME BREEZES IN THE
AFTERNOON.

THE REMAINDER OF THE WEEK WILL FEATURE A ZONAL PATTERN ALOFT WITH
BREEZY TO MODERATELY WINDY CONDITIONS EXPECTED DURING THE
AFTERNOON/EVENING HOURS.  THURSDAY SHOULD SEE AN UPTICK IN WINDS ON
THE PLAINS...AND ALSO DOWNWARD TREND IN RH/S. PRECIP CHANCES TO
REMAIN NIL.

KEEPING A CLOSE EYE FOR POSSIBLE DRYLINE THUNDERSTORMS SUNDAY INTO
MEMORIAL DAY.  MODELS HAVE BEEN PRETTY CONSISTENT SHOWING THIS
POTENTIAL AND COULD POSE SIGNIFICANT THREAT FOR DRY LIGHTNING ALONG
WESTERN FRINGES OF LOW MOISTURE SURGE.  STAY TUNED.

KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  72  40  73  44 /  10   0   0   0
DULCE...........................  62  31  71  32 /  30   5   0   0
CUBA............................  67  30  71  34 /   5   0   0   0
GALLUP..........................  67  35  71  38 /   5   0   0   0
EL MORRO........................  65  30  69  34 /   0   0   0   0
GRANTS..........................  69  37  71  36 /   0   0   0   0
QUEMADO.........................  68  35  71  39 /   0   0   0   0
GLENWOOD........................  79  44  83  49 /   0   0   0   0
CHAMA...........................  56  31  67  35 /  30  10   5   0
LOS ALAMOS......................  65  44  70  43 /   0   0   0   0
PECOS...........................  64  39  70  37 /   0   0   0   0
CERRO/QUESTA....................  59  33  68  35 /  20  10   5   0
RED RIVER.......................  52  30  59  33 /  30  10   5   5
ANGEL FIRE......................  55  30  62  31 /  20  10   5   5
TAOS............................  62  33  71  39 /   5   0   0   0
MORA............................  60  40  67  37 /   0   0   0   0
ESPANOLA........................  70  36  77  38 /   0   0   0   0
SANTA FE........................  67  37  73  40 /   0   0   0   0
SANTA FE AIRPORT................  70  40  76  44 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  71  44  77  46 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  74  50  79  55 /   0   0   0   0
ALBUQUERQUE VALLEY..............  76  47  81  50 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  76  44  81  48 /   0   0   0   0
LOS LUNAS.......................  76  41  83  45 /   0   0   0   0
RIO RANCHO......................  73  42  79  43 /   0   0   0   0
SOCORRO.........................  82  50  83  50 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  69  38  75  39 /   0   0   0   0
TIJERAS.........................  72  42  78  40 /   0   0   0   0
MORIARTY/ESTANCIA...............  71  37  76  37 /   0   0   0   0
CLINES CORNERS..................  67  41  71  39 /   0   0   0   0
GRAN QUIVIRA....................  74  45  76  44 /   0   0   0   0
CARRIZOZO.......................  77  54  80  48 /   0   0   0   0
RUIDOSO.........................  67  53  72  43 /   0   0   0   0
CAPULIN.........................  66  40  67  36 /  20  20   5   5
RATON...........................  71  39  71  37 /  10   5   5   5
SPRINGER........................  72  40  73  39 /   0   0   0   5
LAS VEGAS.......................  68  44  72  39 /   0   0   0   0
CLAYTON.........................  78  46  70  43 /  20   5   5   5
ROY.............................  73  43  71  41 /   0   0   0   0
CONCHAS.........................  81  48  81  49 /   0   0   0   0
SANTA ROSA......................  79  50  81  50 /   0   0   0   0
TUCUMCARI.......................  84  50  80  47 /   0   0   0   0
CLOVIS..........................  82  50  78  46 /   0   0   0   0
PORTALES........................  84  50  80  46 /   0   0   0   0
FORT SUMNER.....................  85  52  83  49 /   0   0   0   0
ROSWELL.........................  91  53  89  53 /   0   0   0   0
PICACHO.........................  81  55  83  50 /   0   0   0   0
ELK.............................  76  52  79  44 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 11 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103>109.

WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ521>525-528>533.

HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ526-534>540.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ107-108.

&&

44/41
Hazardous weather outlook, May 23, 5:47 AM MDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 AM MDT MON MAY 23 2011

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
547 AM MDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH MID EVENING
FOR MUCH OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN...THE MIDDLE RIO GRANDE VALLEY...WEST CENTRAL AND NORTHWEST
HIGHLANDS...WHERE LOW HUMIDITIES COMBINED WITH STRONG SOUTHWEST
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTHWEST AND WEST WINDS WILL STRENGTHEN FURTHER TUESDAY...WHEN
THE POTENTIAL EXISTS FOR GUSTS TO 50 MPH ALONG AND EAST OF THE
CENTRAL AND SOUTH CENTRAL MOUNTAINS. A RED FLAG WARNING IS IN
EFFECT TUESDAY FROM LATE MORNING THROUGH THE EVENING FOR MUCH OF
THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...THE MIDDLE
RIO GRANDE VALLEY AND THE WEST CENTRAL HIGHLANDS...WHERE LOW
HUMIDITIES WILL COMBINE WITH STRONG WINDS TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH IS ALSO IN EFFECT WEDNESDAY FROM LATE MORNING
THROUGH EARLY EVENING FROM THE SANDIA AND MANZANO MOUNTAINS
EASTWARD ACROSS THE EAST CENTRAL PLAINS...WHERE STRONG NORTHWEST WINDS
WILL COMBINE WITH LOW HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:49 AM MDTWind AdvisoryABQ16 hr
May 24, 11:05 AM MDTSpecial Weather StatementABQUnion25 min
May 24, 11:14 AM MDTSpecial Weather StatementABQUnion31 min
May 24, 11:30 AM MDTSevere Thunderstorm WarningABQUnion25 min
May 24, 3:37 PM MDTRed Flag WarningABQ27 hr

Nearby

High Wind Warnings in New Mexico, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.